Lifting the Brain Fog After 1 Month on Stribild
Part of the Series My First Pill
August 5, 2014
I have been HIV positive since 2010, but only began meds last month. I take one Stribild [elvitegravir/cobicistat/FTC/tenofovir] daily. The only other med I take is 20 mg of Celexa [citalopram] daily for depression. I have taken it daily for over 10 years.
[After starting Stribild,] I immediately began feeling dizzy, and I am still dizzy every day; it's like being on a boat at sea. My nausea only began after 10 days and I have to be very careful not to eat heavy foods. If I feel the need to go to the bathroom, I have to go immediately or the urge becomes uncontrollable. Trust me, if you feel the need to go, do not wait!
I just feel very drugged out and like a bit of a zombie -- like I can't quite fully wake up. It bothers me and sometimes I get anxious because I feel like I will be stuck like this forever.
My body is very sensitive to all medications. I only take 20 mg of Celexa even though 40 mg is the prescribed dose; even 30 mg makes me feel drugged out and dazed. I have a feeling I would be able to take about half a Stribild every day and it would work fine and I would feel better, but there is no way to test this safely unless my doctor approved it. How can this dose be the same for everyone?
Anyway, I am going to keep on Stribild a few more weeks and see if these side effects go away as promised, but if I still feel dizzy, nauseous and anxious from being so drugged out -- if the side effects continue like this, I am going to try Truvada [tenofovir/FTC] and Tivicay [dolutegravir], which is a protease that was recently approved and is a very small molecule. This regimen was suggested to me by someone of great expertise in the field of HIV meds. I hope it will give me relief.
My doctor doesn't know much of anything -- he even told me it was impossible that Stribild is giving me vivid dreams, but that specific side effect is listed on the website for Stribild and two pharmacists mentioned it to me as a chief side effect of the medicine. It makes me nervous when my own doctor doesn't seem to understand the medication!
BEST TO ALL ON MEDS.
Update: I have since switched to Truvada plus Tivicay and it's much, much better. My brain fog is gone. I think Stribild is too strong for me.
What was your first pill? Whether it was AZT or Atripla, we want you to tell your story! Write out your story (between 200 and 1,000 words, please!) or film a YouTube video, and email it to firstname.lastname@example.org. We'll be posting readers' My First Pill stories here in our Resource Center on Starting HIV Treatment.
More From This Resource Center
Starting HIV Treatment With a CD4 Count Between 350-499 Lowers Mortality Risk and Disease Progression
This article was provided by TheBody.com.
Add Your Comment:
(Please note: Your name and comment will be public, and may even show up in
Internet search results. Be careful when providing personal information! Before
adding your comment, please read TheBody.com's Comment Policy.)
The content on this page is free of advertiser influence and was produced by our editorial team. See our advertising policy.